ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Singularity-free cosmology: A simple model

Sathyaprakash, BS and Goswami, P and Sinha, KP (1986) Singularity-free cosmology: A simple model. In: Physical Review D – Particles and Fields, 33 (8). pp. 2196-2200.

[img] PDF
p2196_1.pdf - Published Version
Restricted to Registered users only

Download (982Kb) | Request a copy
Official URL: http://prola.aps.org/abstract/PRD/v33/i8/p2196_1

Abstract

The nonminimal coupling of a self-interacting complex scalar field with gravity is studied. For a Robertson-Walker open universe the stable solutions of the scalar-field equations are time dependent. As a result of this, a novel spontaneous symmetry breaking occurs which leads to a varying effective gravitational coupling coefficient. It is found that the coupling coefficient changes sign below a critical ‘‘radius’’ of the Universe implying the appearance of repulsive gravity. The occurrence of the repulsive interaction at an early epoch facilitates singularity avoidance. The model also provides a solution to the horizon problem.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to The American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences
Division of Physical & Mathematical Sciences > Astronomy and Astrophysics Programme
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 01 Feb 2010 07:41
Last Modified: 19 Sep 2010 05:40
URI: http://eprints.iisc.ernet.in/id/eprint/22176

Actions (login required)

View Item View Item